Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 25, NWS Chicago, IL

July 24, 20114 counties in Illinois

NWS Chicago, IL issued this flash flood warning at Jul 24, 2011, 8:26 AM CDT for 4 counties in Illinois. It was in force for 106 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 8:26 AM CDT (13:26 UTC)
Expired
Jul 24, 2011, 10:12 AM CDT
In force
106 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, Kane County, IL, Kendall County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 7 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:08 AM CDTHEAVY RAIN 1.551 Nne Park Forest, ILIN PAST 60 MIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3589 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WGUS53 KLOT 241326
FFWLOT
ILC031-089-093-197-241930-
/O.NEW.KLOT.FF.W.0025.110724T1326Z-110724T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
826 AM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENDALL COUNTY IN NORTHEAST ILLINOIS...
  NORTHERN WILL COUNTY IN NORTHEAST ILLINOIS...
  SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
  SOUTHERN KANE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 230 PM CDT SUNDAY

* AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS ALONG A LINE FROM SUGAR GROVE TO         
  CHICAGO. RADAR ESTIMATES THAT TWO TO THREE INCHES...WITH LOCALIZED 
  HIGHER AMOUNTS HAVE FALLEN ACROSS THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOLINGBROOK...CALUMET CITY...CHICAGO HEIGHTS...DOLTON...
  FLOSSMOOR...FRANKFORT...GLENWOOD...HOMER GLEN...INGALLS PARK...
  JOLIET...LANSING...LEMONT...LITTLE ROCK...LOCKPORT...LYNWOOD...
  MATTESON...MIDLOTHIAN...MOKENA...NEW LENOX...OLYMPIA FIELDS...
  ORLAND PARK...OSWEGO...PARK FOREST...PLAINFIELD...PLANO...POSEN...
  ROMEOVILLE...STEGER...TINLEY PARK AND YORKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4153 8860 4179 8860 4174 8826 4172 8826
      4173 8818 4171 8803 4168 8802 4170 8795
      4163 8753 4144 8752

$$

BMD
1 follow-up statement
784 
WGUS73 KLOT 241512
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1012 AM CDT SUN JUL 24 2011

ILC031-089-093-197-241524-
/O.CAN.KLOT.FF.W.0025.000000T0000Z-110724T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-WILL IL-COOK IL-
1012 AM CDT SUN JUL 24 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN COOK...
NORTHERN WILL...KENDALL AND SOUTHERN KANE COUNTIES IS CANCELLED...

FLASH FLOODING HAS ENDED ACROSS MUCH OF THE WARNED AREA...BUT THIS 
FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING FOR 
KENDALL...NORTHERN WILL...SOUTHERN COOK AND SOUTHERN KANE COUNTY IN 
ILLINOIS DUE TO SOME AREAS STILL OBSERVING FLOODING ON AREA ROADWAYS.


LAT...LON 4153 8860 4179 8860 4174 8826 4172 8826
      4173 8818 4171 8803 4168 8802 4170 8795
      4163 8753 4144 8752

$$

BMD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 6:59 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 24, 6:59 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
659 AM CDT SUN JUL 24 2011

.DISCUSSION...
329 AM CDT

FORECAST CHALLENGES THIS MORNING AGAIN FOCUS ON THE POSSIBILITY OF
EXCESSIVE HEAT FOR THE SOUTHERN PORTIONS OF THE CWA AND EXCESSIVE
RAINFALL FOR THE ENTIRE AREA.

FOR THE NEAR TERM...CONDITIONS ACROSS NORTHERN ILLINOIS AND
NORTHWESTERN INDIANA HAVE SETTLED DOWN A BIT AFTER ANOTHER ROUND OF
THUNDERSTORMS PRODUCED SOME HEAVY RAINFALL AND FREQUENT LIGHTNING
OVER THE SOUTHERN AND WESTERN CHICAGO SUBURBS.  THE ACTIVITY IS
DECREASING IN INTENSITY AND IS MOVING INTO NORTHCENTRAL ILLINOIS AND
NORTHWESTERN INDIANA.

THERE WILL BE A LULL IN THE ACTIVITY THIS MORNING...BUT A COLD FRONT
DROPPING THROUGH WISCONSIN WILL BRING MORE THUNDERSTORMS TO THE
REGION TODAY.  ANTICIPATE THAT THE ACTIVITY ASSOCIATED WITH THE
FRONT MAY PUSH INTO NRN IL BY ARND NOON.  WITH LITTLE PUSH BEHIND
THE FRONT...BOUNDARY LAYER WINDS ARE ONLY ON THE ORDER OF 10KT...THE
FRONT AND ASSOCIATED PCPN WILL BE RELATIVELY SLOW MOVING.
ALSO...WITH PWATS IN EXCESS OF 2 INCHES OVER THE AREA...ANY STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL.  THE
COMBINATION OF THE HEAVY RAIN AND THE ANTICIPATED SLOW MOVEMENT OF
THE SYSTEM WILL KEEP THE POSSIBILITY OF ADDITIONAL FLASH FLOODING IN
PLACE.  GIVEN SOME UNCERTAINTY TO THE EXACT TIMING OF ONSET OF PCPN
INTO NRN IL...WILL KEEP THE FLASH FLOOD WATCH IN PLACE.  THE
LOCATIONS MOST PRONE TO FLASH FLOODING TODAY WILL BE THE AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST COUPLE DAYS...IN
NERN IL...INCLUDING THE CHICAGO METRO AREA.

THE OTHER ISSUE FOR TODAY WILL BE EXCESSIVE HEAT FOR THE SOUTHERN
PORTIONS OF THE CWA.  STILL HAVE AN EXCESSIVE HEAT WARNING IN PLACE
FOR SOUTH OF THE ILLINOIS/KANKAKEE RIVERS AND DO NOT ANTICIPATE
NEEDING TO MAKE ANY CHANGES TO THE WARNING AREA OR DURATION.  SINCE
THE FRONT AND ANY ASSOCIATED PCPN WILL NOT IMPINGE ON THE WARNING
AREA UNTIL LATE IN THE DAY...THERE SHOULD BE AMPLE OPPORTUNITY TO
WARM INTO THE MIDDLE 90S.  WITH DEWPOINTS EXPECTED TO BE IN THE
MIDDLE 70S...HEAT INDEX VALUES SHOULD EXCEED 110 DEGREES BY EARLY
AFTERNOON.  AS CLOUD COVER AND PCPN ASSOCIATED WITH THE APPROACHING
FRONT MOVES INTO THE AREA OF THE HEAT WARNING...CONDITIONS SHOULD
COOL OFF.  WHILE HEAVY RAINFALL WILL STILL BE A POSSIBILITY AS THE
FRONT CONTINUES SOUTH...LOCATIONS SOUTH OF THE ILLINOIS/KANKAKEE
RIVERS HAVE NOT SEEN THE SAME AMOUNTS OF PCPN AS FELL FARTHER
NORTH...SO WIDESPREAD FLASH FLOODING IS NOT AS LIKELY.  THAT
SAID...LOCALLY HEAVY RAINFALL IS CERTAINLY POSSIBLE...WHICH COULD
LEAD TO LOCALIZED FLOODING PROBLEMS.

FOLLOWING THE PASSAGE OF THE FRONT...A COOLER/DRIER HIGH PRESSURE
SYSTEM WILL OVERSPREAD THE MIDWEST AND UPPER MISSISSIPPI VALLEY.
TEMPERATURES AND DEWPOINTS WILL BOTH BE LOWER FOR MONDAY AND
TUESDAY...WITH HIGHS ON MONDAY ONLY IN THE MIDDLE 80S.  HOWEVER...AS
THE HIGH PRESSURE MOVES OFF TO THE EAST...A RETURN FLOW OF HEAT AND
HUMIDITY WILL BEGIN BY WEDNESDAY AS LARGE SCALE SFC TROUGHING
DEVELOPS OVER THE CNTRL PLAINS.  EXPECT THAT TEMPERATURES WILL BE
BACK IN THE LOWER 90S BY THURSDAY.

MONDAY AND TUESDAY SHOULD BE DRY AS THE AREA REMAINS UNDER THE
INFLUENCE OF SURFACE HIGH PRESSURE.  PCPN CHANCES WILL INCREASE BY
WEDNESDAY AS THE UPPER LEVEL FLOW PATTERN BECOMES MORE ZONAL AS AN
UPPER LOW MOVING ACROSS SOUTH CENTRAL CANADA HELPS DAMPEN THE UPPER
RIDGE BUILDING OVER THE CNTRL PLAINS AND ROCKIES.  WITH THE MORE
ZONAL FLOW ALOFT...A SERIES OF WEAK SHORT WAVES RIPPLING ACROSS THE
NRN PLAINS AND UPPER MIDWEST AND THROUGH THE GREAT LAKES REGIONS
WILL BRING PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FROM
MIDWEEK INTO THE WEEKEND.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* THUNDERSTORMS WITH HEAVY RAINFALL THIS MORNING.
* SLIGHT POTENTIAL FOR MORE STORMS THIS AFTERNOON.
* WIND DIRECTION BEHIND THE STORMS THROUGH THIS AFTERNOON.

KJB

//DISCUSSION...UPDATED 12Z...

THUNDERSTORMS ARE THE PRIMARY CONCERN TODAY. CURRENTLY A GOOD LINE
OF THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF NORTH CENTRAL
ILLINOIS. THIS LINE OF THUNDERSTORMS HAS BEEN PRODUCING SOME
MARGINALLY SEVERE WIND GUSTS ASSOCIATED WITH THE BOWING PORTION OF
THE LINE ACROSS LEE COUNTY. CURRENT RADAR TRENDS ARE SUGGESTING THAT
THE BRUNT OF THE WINDS WILL REMAIN SOUTH OF THE TERMINALS. RADAR
IMAGERY IS SHOWING A FEW GRAVITY WAVES PROPAGATING SOUTHWARD ACROSS
NORTHERN WILL AND SOUTHERN COOK COUNTIES. THIS SUGGESTS THAT WINDS
MAY NOT REACH THE SURFACE NORTH OF THESE WAVES. WITH THAT BEING SAID
I AM STILL CONCERNED ABOUT A PERIOD OF RAINFALL WITH REDUCED VIS
OVER THE NEXT FEW HOURS THIS MORNING.

FOLLOWING THIS ACTIVITY THINGS BECOME A BIT FOGGY. THE LOW LEVEL
WINDS MAY REMAIN NORTH NORTHEASTERLY THROUGH MUCH OF THE MORNING AND
INTO THE AFTERNOON BEFORE POSSIBLY SHIFTING OUT OF THE WEST
SOUTHWEST THIS AFTERNOON PRIOR TO THE FRONTAL PASSAGE. UNCERTAINTY
IS HIGH WITH THIS HOWEVER. IT IS ENTIRELY POSSIBLE THAT WINDS DO
NOT BECOME SOUTHWESTERLY AGAIN TODAY AS PREVIOUSLY THOUGHT.

ADDITIONAL CONVECTION THIS AFTERNOON LOOKS LOW. THE ATMOSPHERE WILL
LIKELY HAVE SIGNIFICANT TROUBLE RECOVERING THIS
AFTERNOON...ESPECIALLY IF THE WINDS REMAIN NORTHERLY.

THE FRONT WILL PASS ACROSS THE REGION LATER TODAY. THIS WILL BRING A
FEW DAYS OF QUIET WEATHER TO THE AREA AS HIGH PRESSURE BUILDS IN
ACROSS THE AREA.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* THUNDERSTORMS THIS MORNING...HIGH.
* LOW FOR SIGNIFICANT WIND GUSTS THIS MORNING.
* LOW CONFIDENCE IN WIND DIRECTION THIS AFTERNOON.
* LOW CONFIDENCE ON THUNDERSTORMS THIS AFTERNOON.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR

TUESDAY...VFR.

WEDNESDAY...VFR. SLGT CHC TSRA MAINLY LATE.

THURSDAY...VFR. CHC TSRA.

FRIDAY...VFR. CHC TSRA.

SATURDAY...VFR.

KJB

&&

.MARINE...
306 AM CDT

A SLOW MOVING FRONTAL BOUNDARY CONTINUES TO INFLUENCE THE WEATHER
ACROSS THE GREAT LAKES...STRETCHING FROM NEW ENGLAND WEST THROUGH
THE GREAT LAKES AND INTO IOWA. ALONG THIS FRONTAL BOUNDARY WAS A
SERIES OF WEAK LOW PRESSURES. SOUTH OF THE FRONTAL BOUNDARY WINDS
WILL REMAIN SOUTHERLY TO SOUTHWESTERLY...AND NORTH WINDS WILL BE
NORTHERLY. PRESSURE GRADIENT REMAINS RATHER MINIMAL...THUS NOT
ANTICIPATING MUCH OF A PROBLEM FOR WINDS OVER THE MARINE
ENVIRONMENT. A BROAD RIDGE OF HIGH PRESSURE NORTH OF THE BOUNDARY CONTINUES
TO SAG SOUTH FROM ONTARIO. AS THE HIGH PRESSURE SLIDES
SOUTH...THIS WILL AID IN PUSHING THE FRONTAL BOUNDARY FURTHER
SOUTH INTO THE OHIO VALLEY EARLY MONDAY. TOWARDS THE MIDDLE OF THE
WEEK HIGH PRESSURE STEADILY DRIFTS EAST TOWARDS THE MIDDLE
ATLANTIC REGION...AS A LOW PRESSURE SYSTEM LIFTS NORTH INTO THE
UPPER MIDWEST. PRESSURE GRADIENT BEGINS TO TIGHTEN ACROSS THE
WESTERN GREAT LAKES FROM THE SOUTHWEST TO NORTHEAST. OVERALL
NOT EXPECTING ANY HEADLINES THROUGH THE NEXT SEVERAL DAYS.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 9 PM
     SUNDAY.

     HEAT ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022 UNTIL 9 PM SUNDAY.

     FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022 UNTIL 7 PM SUNDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL 7 PM SUNDAY.

     HEAT ADVISORY...INZ001-INZ002 UNTIL 9 PM SUNDAY.

     EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 9 PM SUNDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 24, 4:21 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 AM CDT SUN JUL 24 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
250930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 AM CDT SUN JUL 24 2011 /521 AM EDT SUN JUL 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:

   HEAVY RAINFALL WITH FLASH FLOODING.
   FREQUENT LIGHTNING.
   DAMAGING WINDS IN EXCESS OF 60 MPH.

  OPPRESSIVE HEAT AND HUMIDITY.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL MOVE INTO
   NORTHWESTERN ILLINOIS THIS MORNING AND THEN SPREAD SLOWLY SOUTH
   AND EAST INTO EAST-CENTRAL ILLINOIS AND NORTHWESTERN INDIANA
   LATER TODAY.

   THE DANGEROUS HEAT AND HUMIDITY WILL CONTINUE...ESPECIALLY
   SOUTH OF INTERSTATE 80.

  DISCUSSION:

   THUNDERSTORMS ARE EXPECTED TO BRING MORE HEAVY RAINFALL TO
   NORTHERN ILLINOIS AND NORTHWESTERN INDIANA TODAY. SINCE THE
   GROUND IS SATURATED AND AREA RIVERS SWOLLEN FROM THE VERY HEAVY
   RAINFALL OF THE PAST FEW DAYS...IT WILL NOT TAKE VERY MUCH
   ADDITIONAL RAINFALL TO BRING A RISK OF ADDITIONAL FLASH
   FLOODING TO THE AREA. WITH A VERY MOIST AIRMASS IN PLACE AND
   LITTLE PUSH BEHIND THE APPROACHING COLD FRONT...THUNDERSTORMS
   WILL BE EFFICIENT RAIN PRODUCERS AND HEAVY RAINFALL IS LIKELY.
   THUS THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR PORTIONS
   OF THE AREA GENERALLY NORTH OF INTERSTATE 80.

   LOCATIONS ON THE DES PLAINES AND DU PAGE RIVERS WILL REMAIN
   ABOVE FLOOD STAGE THROUGH TONIGHT.

   HEAT INDEX VALUES ARE EXPECTED TO RISE TO 110 TO 115 DEGREES
   THIS AFTERNOON FOR LOCATIONS SOUTH OF THE ILLINOIS AND KANKAKEE
   RIVERS

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY FOR FLASH
FLOODING AND STRONG...DAMAGING WINDS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-250930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 AM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY CAUSING WIND GUSTS IN
EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-250930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 AM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF STORMS CAUSING WIND GUSTS IN EXCESS OF 35
KNOTS AND FREQUENT LIGHTNING. THE STRONGEST STORMS ARE LIKELY
OVER THE SOUTHERN PORTIONS OF THE LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Special weather statement, Jul 24, 5:51 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 AM CDT SUN JUL 24 2011

ILZ003-008-010-011-019-241115-
DE KALB IL-LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
551 AM CDT SUN JUL 24 2011

...SPECIAL WEATHER STATEMENT...

AT 548 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF
FORRESTON TO POLO TO 40 MILES SOUTHWEST OF WALTON...MOVING EAST AT 35
MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  POLO...               FORRESTON...          DIXON...
  MOUNT MORRIS...       WALTON...             FRANKLIN GROVE...
  OREGON...             AMBOY...              ASHTON...
  PECATONICA...         LAKE SUMMERSET...     BYRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4221 8940 4249 8941 4249 8895 4160 8893
      4130 8898 4130 8917 4158 8918 4159 8964
      4192 8963 4193 8969 4220 8970

KREIN
Local storm report, Jul 24, 7:36 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
736 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND GST     MARSEILLES              41.33N 88.69W
07/24/2011  E60 MPH          LA SALLE           IL   TRAINED SPOTTER

            ESTIMATED 60+ WIND GUST FROM THUNDERSTORM

&&

WDM
Special weather statement, Jul 24, 7:43 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
743 AM CDT SUN JUL 24 2011

ILZ020>023-032-033-039-241445-
KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
INCLUDING THE CITIES OF...OSWEGO...MORRIS...JOLIET...KANKAKEE...
PONTIAC...WATSEKA...PAXTON
743 AM CDT SUN JUL 24 2011

AN AREA OF STRONG THUNDERSTORMS WILL MOVE THROUGH PARTS OF NORTHEAST
AND EAST CENTRAL ILLINOIS THIS MORNING...GENERALLY ALONG AND SOUTH
OF INTERSTATE 88.

AT 740 AM THE LEADING EDGE OF THE STORMS WAS FROM AURORA TO MORRIS
TO JUST NORTHWEST OF PONTIAC. BY 900 AM THE STORMS WILL BE FROM
MONEE TO KANKAKEE TO GIBSON CITY. THE STORMS WILL PRODUCE WIND
GUSTS TO 50 MPH...HEAVY DOWNPOURS THAT COULD LEAD TO FLOODING OF
ROADS AND LOW LYING AREAS...AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

ALLSOPP
Local storm report, Jul 24, 8:03 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
803 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND GST     PONTIAC                 40.88N 88.64W
07/24/2011  M56 MPH          LIVINGSTON         IL   TRAINED SPOTTER

&&

BEACHLER
Local storm report, Jul 24, 8:05 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 AM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     HEAVY RAIN       LA SALLE                41.34N 89.09W
07/24/2011  M1.00 INCH       LA SALLE           IL   COCORAHS

            1 INCH OF RAIN IN LAST HOUR

&&

WDM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:57 PM CDTAreal Flood AdvisoryLOTIroquois4 hr
Jul 23, 9:18 PM CDTSevere Thunderstorm WarningLOTIroquois57 min
Jul 23, 11:27 PM CDTSpecial Weather StatementLOTCook, DeKalb, DuPage, Kane63 min
Jul 23, 11:43 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kendall and 2 more6 hr
Jul 24, 5:51 AM CDTSpecial Weather StatementLOTLee, Ogle, Winnebago24 min
Jul 24, 6:19 AM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, Kendall, Lee, McHenry and 2 more56 min
Jul 24, 6:44 AM CDTSevere Thunderstorm WarningLOTDeKalb, Grundy, Kendall, LaSalle, Lee, Livingston47 min
Jul 24, 8:16 AM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston, Will59 min
Jul 24, 8:31 AM CDTSpecial Weather StatementLOTDuPage29 min
Jul 24, 8:54 AM CDTRiver Flood AdvisoryLOTKane, Kendall11 hr
Jul 24, 10:07 AM CDTAreal Flood WarningLOTCook, Kane, Kendall, Will6 hr

Nearby

Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.